novolog flex reg & 70/30mix?
avatar
Enchanted posted:
Hi,

Please help. I was starting to get my numbers down & I went in & my doc I don't trust said no your supposed to be on the 70/30 mix. You think should of caught this before when called in? Anyway I was doing 30units niow he has me on 15 units 2 a day. Just started last night & first thius morning is in 377!!!!! I was in 100 to 200! I am really pissed. WTF? Does this doc know what the heck??????? & what about new pen Lanscus I thinl is name, what to do?
Reply
 
avatar
laura2gemini2 responded:
I def think it's time to discuss this with your doctor, or get another endocrinologist if you can. There is a major difference between rapid acting insulin, mix insulin, and 24 hour insulin. The 70/30 mix is 70% rapid acting and 30% mid level acting, which is why he has you dosing twice. Rapid acting is used along with the 24 hour insulin. (The 24 hour one you referred to is called "Lantus", but there is also another one called "Levemir" you could try as well).

I dont want to get into too much detail about how each one works because it can get confusing. It is time to call the doc and get everything straightened out!
 
avatar
auriga1 responded:
Oh, Enchanted, you need a little help. 377 is way too high. I hate to say this, but is this doc paying attention to your numbers?

Call your doctor ASAP. The insulin you are using is not doing the job.

Lantus is probably what you are thinking about. It is a 24-hr. acting insulin with no discernible peaks or valleys. Usually, it is by trial and error to find the correct dosage. It took me a couple of weeks with every-other-day calls to my doc to give him my readings. I couldn't get my blood glucose readings below 200 until we hit on a dosage of 40U of Lantus every morning. Everyone is different in how their body reacts to insulin.

I'm not a doctor or any sort of health-care professional. If that were me, I would calling this doc every single day AND ask to speak with him, not anyone else. Short of that, a new physician search would be on my agenda for sure.

He should see that number on your meter and know that something is not right. Insulin works right away so if you hear "give it time" do not listen to that one. A change of dosage or change of type of insulin is definitely in order.
 
avatar
confused replied to auriga1's response:
Enchanted, when I went on the NovoLog 70/30 Mix my numbers were really high too. My doctor had me call him every couple of days and he increased the dosage I took until the numbers were down in the 100's. It took me while to get them there because I didn't know he wanted me to call him every couple days.

Gosh, a 24 hr. insulin sounds wonderful!! I must ask my doc about that.